|AIDS and Diabetes
Sep 16, 2005
I was diagnosed with AIDS in 1995. I was put on meds. right away. In 1999, I was diagnosed with Type II diabetes. Diabetes is not in my family - I got it from the medicine. My regimen is Actos 30mg.(once/daily), Amaryl 4 mg.(twice/daily),Metformin 500 mg. (2 pills twice/daily), Norvir, Lexiva, Trizivir, Nexium, Lipitor, Tricore & Zoloft. I recently took a Diabetes Meal Planning class and have been following it. But I get hungry again about 2 hours after I eat. I know my metabolism is speeded up as some things go right through me. Are there any specific recommendations for HIV+ people with diabetes? And should I be eating more? I try to work out once a week, but my blood sugar gets extremely low. Thanks. Dianne
| Response from Dr. Henry
You might discuss with your dietician whether increased intake of more complex carbohydrates/fiber (fruits such as bananas/apples) might help smooth over the highs and lows of your blood sugar. There are not any clear caveats I would offer an HIV+ patients dealing with diabetes. Some HIV meds including ritonavir based regimens seem to speed up the GI tract in some patients. If you are having loose stools then a variety of approaches might be tried (including switching the HIV meds around if that is an option,calcium supplements, oat bran or other forms of fiber tablets, lomotil or immodium and others). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Rectal Bleeding A Sign Of AIDS?
- Enlarged Lymph Nodes After Mutual Masturbation Worried I Have HIV
- Hair Loss After Handjob Worried I Have HIV
- Hairy Tongue After Rubbing Penis Worried I Have HIV
- Hairy Tongue After Unprotected Sex Without Ejaculation Worried I Have HIV
- Itchy Vagina After Condom Inside Out Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.